# SDR CA030319003

- Difficulty date: March 18, 2003
- Submitted: May 16, 2003
- Operation: Air carrier
- Make and model: Snias AS350BA
- Aircraft time: 5,905 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: BOGUS
- Condition: Seized
- Location: Starter Gen
- Component: Starter Gen
- Component part number: 150SG122Q
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, E
- Precautionary procedure: A

## Discrepancy

(CAN) DRIVE END BEARING SEIZED DURING FLT, SPUN IN BEARING LINER.  WORE OUTER DIAMETER OF BRG RACE DOWN TO POINT THAT ARMATURE BEGAN RUBBING ON STATOR. THIS WEAR CONTINUED UNTIL SUFFICIENT TORQUE BUILT UP TO SHEAR DRIVE SHAFT AT QUILL SECTION.  TEARDOWN OF UNIT REVEALED THAT BRGS INSTALLED ARE BOGUS PARTS. CORRECT PART IS MADE BY THE OEM, APC, AND IS P/N 150SG1052B. BEARINGS FOUND WERE MARED 'JAF 6203RS JAPAN'.  SEIZED BRG SHED ITS SEALS, EXPOSING  BALLS. BOGUS BEARINGS HAVE TWO ROWS OF EIGHT BALLS, WHILE OEM PART HAS ONE ROW OF EIGHT BALLS. ACCORDING TO COMPONENT HISTORY CARD, UNIT WAS INSTALLED ON AN A/C WHEN IT WAS IMPORTED THE BEARINGS ARE BEING HELD IN QUARANTINE PENDING INSPECTION.
